Propecia turned me into a woman, man claims
Linkedin

Propecia turned me into a woman, man claims

Cebu : Philippines | Jul 23, 2012 at 11:58 PM PDT
By
XX XX
Views: Pending
 
Finasteride

Skooter reporting 07/24/12

A generic form of Propecia (finasteride) caused a software engineer who was trying to combat hair loss to develop breasts and made his hips widen like a woman's. After nine months of taking finasteride, William McKee, 38, now goes by the name Mandi and is planning to undergo a complete sex change.

McKee told the New York Post that his rock-hard chest from the gym began to soften . . . reaching the point where he had noticeable 'breasts' even under his clothing. His shoulders were exactly falling into a more feminine position, and his hips were loosening and becoming wider as on a woman’s body, he added.

Due to these changes McKee's former life is a mess. He is now estranged from his wife of 10 years, with whom he has a five-year-old son. McKee is a resident of Tampa, Florida, and has also left his career in Silicon Valley behind, now describing himself as a wannabe music producer and DJ.

McKee before was an “athletic and driven,”individual and now he wears a blonde wig, makeup, women’s clothing and even said he is considering of having breast augmentation. What’s more, he says he has gone from heterosexual to homosexual.

He told the Post, that it felt like the 'me' that he have always known was not there anymore.

It is said that there are several possible sexual side effects linked with finasteride, but they characteristically involve a lack of libido. The drug actually works by holding back the conversion of testosterone.

McKee wrote on his personal blog saying the drug is usually taken by men who are in the early stages of gender reassignment.

He was quoted as saying,"I wasn't always this way. I am early on my path of transitioning to live full-time as a woman, although for 9 months I did take 1 of the 2 most popular drugs that doctors prescribe to men who wish to become a woman. The thing is… I didn't take Finasteride to become a woman. I took it to prevent male-pattern hair loss (baldness) after seeing Merck's ad campaign for years saying that Propecia (Finasteride) can stop hair loss in men."

The change has been a painful one for McKee. Aside from losing his wife, he writes that he considered suicide as the transition also began affecting his emotional state. His whole life is in disarray in a slow and agonizing downward spiral that led him on a roller coaster ride of depression, anxiety, panic attacks, a severe and disabling loss of focus and concentration, feminization of his body, loss of and inability to work, homelessness, social rejection and isolation, and a complete alteration of his body's chemistry and self-identity.

Adding that, it was more than just his life being affected. He was married to a remarkable and gorgeous woman who lost her husband, and he a father to an amazing 5 year-old-boy who lost his dad.

However, Merck the manufacturer, denied any known link between Propecia (finasteride) and sexual side effects:

The company wrote in a statement that Merck believes that Propecia (Finasteride) has demonstrated safety and efficacy profiles and that the product labeling appropriately describes the benefits and risks of the drug to help inform prescribing.

It was reported that several lawsuits have been filed by men who claimed the drug affected their sexuality, but McKee is not entitled to join the suit since he bought a generic form of the drug from an online distributor based in India.

Yet, Mandi has been active on his or her personal Facebook page, writing that he/she hopes all of the media revelation of his story helps others who might be going through a similar transition.

Odd News

1 of 6
Next
Propecia
William McKee
skooter is based in Cebu, Central Visayas, Philippines, and is an Anchor on Allvoices.
Report Credibility
 
  • Clear
  • Share:
  • Share
  • Clear
  • Clear
  • Clear
  • Clear
 
 
 
Advertisement
 

News Stories

 
  • Morning Jolt: Man says Propecia changed him to woman

      The Clay County Daily Advocate-Press
    A 38-year-old man who started taking a generic form of Propecia says the drug made him grow breasts , made his hips widen and more, according to news reports. Now the man is considering changing into a woman, because he said the drug also turned him...

Blogs

 >

Images

 >
 

More From Allvoices

Report Your News Got a similar story?
Add it to the network!

Or add related content to this report

Most Commented Reports



Use of this site is governed by our Terms of Use Agreement and Privacy Policy.

© Allvoices, Inc. 2008-2014. All rights reserved. Powered by PulsePoint.